Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 12, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jan 13, 2005, 9:25 AM CST for Bedford County, Sumner County, Tennessee. It was in force for 39 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 13, 2005, 9:25 AM CST (15:25 UTC)
- Expired
- Feb 21, 2005, 9:45 AM CST
- In force
- 39 days
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Bedford County, TN, Sumner County, TN
The radar
The Nashville radar (KOHX), 34 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 13, 7:15 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.4 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 482 m²/s²
- 0-3 km storm-relative helicity
- 632 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 131526
SVROHX
TNC165-131600-
/X.NEW.KOHX.SV.W.0012.050113T1525Z-050113T1600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
925 AM CST THU JAN 13 2005
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN SUMNER COUNTY IN TENNESSEE
* UNTIL 1000 AM CST
* AT 923 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR GALLATIN...AND MOVING TOWARD THE
NORTHEAST AT 65 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WESTMORELAND BY 935 AM CST
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 3650 8622 3649 8625 3646 8624 3645 8627
3637 8627 3631 8634 3635 8635 3637 8642
3642 8647 3663 8627 3663 8620
$$
ROSE2 follow-up statements
000 WUUS54 KOHX 211459 SVROHX TNC003-211545- /O.NEW.KOHX.SV.W.0012.050221T1459Z-050221T1545Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 859 AM CST MON FEB 21 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BEDFORD COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF SHELBYVILLE * UNTIL 945 AM CST * AT 856 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 10 MILES NORTHWEST OF SHELBYVILLE...AND MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BELL BUCKLE AND WARTRACE BY 910 AM CST THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3566 8669 3548 8667 3541 8628 3564 8626 $$ 07
000 WWUS54 KOHX 211504 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 904 AM CST MON FEB 21 2005 TNC003-211545- /O.CON.KOHX.SV.W.0012.000000T0000Z-050221T1545Z/ BEDFORD TN- 904 AM CST MON FEB 21 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 945 AM CST FOR BEDFORD COUNTY... AT 902 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 8 MILES NORTH OF SHELBYVILLE...MOVING EAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES NORTH OF SHELBYVILLE BY 905 AM CST BELL BUCKLE BY 910 AM CST WARTRACE BY 915 AM CST LAT...LON 3566 8669 3548 8667 3541 8628 3564 8626 $$ 07
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 13, 4:40 AM CST, 4 hours 45 minutes earlier.
Area forecast discussion, Jan 13, 4:40 AM CST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
440 AM CST THU JAN 13 2005
.DISCUSSION...
STRONG UPPER TROUGH OVER THE PLAINS STRETCHES DOWN TO SOUTH TEXAS
THIS MORNING. STRONG EMBEDDED SHORTWAVE MOVING EAST OVER ARKANSAS AT
THIS TIME...WITH SQUALL LINE POSITIONED WELL AHEAD FROM THE NORTHERN
OHIO VALLEY INTO THE LOWER MISSISSIPPI VALLEY. AHEAD OF THIS SYSTEM
THERE CONTINUES TO BE A FEED OF MOISTURE...WITH SOUTH FLOW AROUND
60KTS 3KFT UP OVER MIDDLE TENNESSEE. GFS/ETA TENDS TO WEAKEN UPPER
TROUGH AND MOVE UPPER WAVE NORTHEAST OVER THE OHIO VALLEY TODAY.
STRONG DYNAMICS/POLAR JET CONFIGURATION SUPPORTS LINE OF STORMS
MOVING INTO MIDDLE TENNESSEE TODAY.
PRIOR TO PRECIP ONSET THIS MORNING...PRESSURE GRADIENT REMAINS FAIRLY
TIGHT. SOUTH WINDS WILL CONTINUE AT 15 TO 25 MPH...WITH GUSTS UP 35
MPH THIS MORNING MOST AREAS. SO LAKE WIND ADVISORY WILL CONTINUE
UNTIL 18Z. FLASH FLOODING IS A CONCERN...MAINLY FOR THIS AFTERNOON.
CONSIDERING RECENT RAINS AND SOME RIVERS STILL FLOWING HIGH...A FLOOD
WATCH WILL BE POSTED FOR TODAY. LAST TWO RUNS OVER ETA PUT 1.25 TO
1.5 INCHES AT BNA...WITH MORE EAST. APPEARS THE BEST CHANCE FOR
FLOODING WILL BE IN THE NORTHERN CUMBERLAND PLATEAU...WITH ONE AND
SIX-HOUR FFG VALUES EXCEEDED BY ALL MODEL QPF. FLOOD WATCH WILL COVER
NORTH MIDDLE TENNESSEE AND THE PLATEAU.
AS FOR SEVERE WEATHER...12Z MODELS SHOW WET-BULB HEIGHTS INCREASING
WITH PRECIP ONSET ALONG THE LINE...SO ONLY ISOLATED DAMAGING WINDS
POSSIBLE AT THIS POINT.
SURFACE HIGH PRESSURE NUDGES THIS WAY FROM THE NORTHWEST TONIGHT...
WITH MODELS AND GUIDANCE SHOWING A QUICK CLEARING. SOUNDING DATA
SUGGESTS MORE CU WITH BASES AROUND 2KFT...FROM COLD ADVECTION. SO
WILL KEEP SKIES MOSTLY CLOUDY...BECOMING PARTLY CLOUDY IN THE EAST
FRIDAY.
ARCTIC AIR/CENTER OF SURFACE HIGH PRESSURE STAYS NORTHWEST OF
MIDDLE TENNESSEE THIS WEEKEND. NO QUESTION THAT IT WILL BE COLDER...
AT OR SLIGHTLY BELOW SEASONAL NORMS. MAY TURN COLDER EARLY NEXT WEEK
WITH GFS MOVING ARCTIC AIR IN. KEPT THE EXTENDED DRY...BUT NUDGED
SURFACE DEWPOINTS AND TEMPERATURES TOWARD THE GFS.
BNA TB 066/033 042/024 042 04+3-
BBBBB 022/038 026/037 021/042 026/043 0000001111
CKV TB 066/028 038/021 038 04+1-
BBBBB 020/034 025/033 019/042 022/037 0000011111
CSV TB 063/033 042/024 040 04+8-
BBBUB 026/040 027/040 023/043 025/045 0000001111
.BNA WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY ACROSS MIDDLE TENNESSEE THIS MORNING.
FLOOD WATCH TODAY ACROSS NORTH AND EAST MIDDLE TENNESSEE.
&&
04Hazardous weather outlook, Jan 13, 5:03 AM CST, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 503 AM CST THU JAN 13 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-141130- BEDFORD TN-BENTON TN-CANNON TN-CHEATHAM TN-CLAY TN-COFFEE TN- CUMBERLAND TN-DAVIDSON TN-DE KALB TN-DICKSON TN-FENTRESS TN-GILES TN- GRUNDY TN-HICKMAN TN-HOUSTON TN-HUMPHREYS TN-JACKSON TN-LAWRENCE TN- LEWIS TN-MACON TN-MARSHALL TN-MAURY TN-MONTGOMERY TN-OVERTON TN- PERRY TN-PICKETT TN-PUTNAM TN-ROBERTSON TN-RUTHERFORD TN-SMITH TN- STEWART TN-SUMNER TN-TROUSDALE TN-VAN BUREN TN-WARREN TN-WAYNE TN- WHITE TN-WILLIAMSON TN-WILSON TN- INCLUDING THE CITIES OF...ASHLAND CITY...BYRDSTOWN...CAMDEN... CARTHAGE...CELINA...CENTERVILLE...CLARKSVILLE...COLUMBIA... COOKEVILLE...CROSSVILLE...DICKSON...DOVER...ERIN...FRANKLIN... GAINESBORO...GALLATIN...HARTSVILLE...HOHENWALD...JAMESTOWN... LAFAYETTE...LAWRENCEBURG...LEBANON...LEWISBURG...LINDEN... LIVINGSTON...MANCHESTER...MCMINNVILLE...MURFREESBORO...NASHVILLE... PULASKI...SHELBYVILLE...SMITHVILLE...SPARTA...SPENCER... SPRINGFIELD...WAVERLY...WAYNESBORO AND WOODBURY 503 AM CST THU JAN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE INTO THE MIDSTATE TODAY. HEAVY RAINFALL IS EXPECTED WITH THIS FRONT. THE RAINFALL MAY CAUSE POORLY DRAINED AREAS TO FLOOD AND ALSO PUSH SOME RIVERS AND STREAMS INTO FLOOD LATER TODAY. A FEW THUNDERSTORMS AHEAD OF THE FRONT MAY HAVE DAMAGING WINDS. RAIN WILL TAPER OFF LATE TODAY AND THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MUCH COLDER ON FRIDAY AND THROUGH THE WEEKEND. CONTINUED BELOW NORMAL TEMPS THROUGH WEDNESDAY...OTHERWISE NO SIGNIFICANT WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. JLM
In the hours before
Special weather statement, Jan 13, 6:02 AM CST, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 602 AM CST THU JAN 13 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-131615- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 602 AM CST THU JAN 13 2005 A LINE OF HEAVY RAINSHOWERS IS MOVING THROUGH WESTERN MIDDLE TENNESSEE AT 30 TO 35 MPH. THESE SHOWERS ARE AHEAD OF A STRONG COLD FRONT THAT IS ENTERING WEST TENNESSEE. STRONG WINDS OF 50-60 MPH ARE BEING OBSERVED JUST ABOVE THE SURFACE. THESE SHOWERS AND ANY THUNDERSTORMS THAT FORM LATER ON MAY BRING STRONG WINDS DOWN TO THE SURFACE. A WIND GUST OF 50 MPH WAS OBSERVED AT PARIS TENNESSEE EARLIER THIS MORNING. ALSO...TREES WERE REPORTED BLOWN DOWN BY THE STEWART COUNTY SHERIFFS OFFICE. RESIDENTS SHOULD EXPECT STRONG WIND GUST AROUND HEAVY SHOWERS OR THUNDERSTORMS. OPERATORS OF HIGH PROFILE VEHICLES OR EQUIPMENT...INCLUDING BOAT OPERATORS...SHOULD USE CAUTION TODAY. JLM
Special weather statement, Jan 13, 9:20 AM CST, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 920 AM CST THU JAN 13 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-131900- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 920 AM CST THU JAN 13 2005 SEVERE THUNDERSTORM WATCH NUMBER 10 IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES IN MIDDLE TENNESSEE... CHEATHAM DAVIDSON DICKSON GILES HICKMAN LAWRENCE LEWIS MAURY MONTGOMERY ROBERTSON WILLIAMSON WAYNE SEVERE THUNDERSTORM WATCH NUMBER 10 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES IN MIDDLE TENNESSEE UNTIL 100 PM... BEDFORD CANNON CLAY COFFEE DEKALB GRUNDY JACKSON MACON MARSHALL OVERTON PICKETT PUTNAM RUTHERFORD SMITH SUMNER TROUSDALE VAN BUREN WARREN WHITE WILSON DRM
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 6:18 AM CST | Severe Thunderstorm Warning | OHX | Benton, Houston, Montgomery | 39 days |
| Jan 13, 6:22 AM CST | Severe Thunderstorm Warning | OHX | Dickson, Humphreys, Lewis | 39 days |
| Jan 13, 6:48 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Maury | 39 days |
| Jan 13, 6:52 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Lewis, Perry | 39 days |
| Jan 13, 7:10 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Montgomery, Robertson | 39 days |
| Jan 13, 7:13 AM CST | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Williamson, Wilson | 39 days |
| Jan 13, 7:44 AM CST | Flash Flood Warning | OHX | Hickman | 2 hr |
| Jan 13, 8:08 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Humphreys, Robertson | 39 days |
| Jan 13, 8:22 AM CST | Severe Thunderstorm Warning | OHX | Benton, Dickson, Hickman, Houston, Humphreys, Maury and 1 more | 39 days |
| Jan 13, 8:36 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Robertson, Sumner | 39 days |
| Jan 13, 8:43 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Maury, Williamson | 39 days |
| Jan 13, 9:06 AM CST | Severe Thunderstorm Warning | OHX | Marshall, Rutherford, Wilson | 39 days |
| Jan 13, 9:39 AM CST | Severe Thunderstorm Warning | OHX | Coffee, Macon, Trousdale | 39 days |
| Jan 13, 9:40 AM CST | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Smith | 39 days |
| Jan 13, 9:53 AM CST | Severe Thunderstorm Warning | OHX | Cannon, Van Buren | 39 days |
| Jan 13, 9:57 AM CST | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 39 days |
| Jan 13, 9:57 AM CST | Severe Thunderstorm Warning | OHX | Coffee, Cumberland | 39 days |
| Jan 13, 10:26 AM CST | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 39 days |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.